During that 4month period of computer overuse(8 hours a day or even more) i have developed also this condition that also won't seem to go away..
I've been myopic as far as i can remember though it was never really bothering me that much. But It really got worse after those 4 months of computer overuse (and yes i am very sure about this). Many things i was able to see clearly before and now i can't see clearly..though i'm pretty sure the difference is not larger than 0.5 diopters.
I've seen 2 ophtamologists and I asked both about this decline in visual acuity i was experiencing in such a short period of time related to the issues i described above..one said that he doesn't know if the computer overuse could have caused it though there he sees nothing pathological,the second one said that it's completely impossible that computer overuse or a lot of near work can worsen your myopia and that it's mere coincidence(both didn't mention a word about the possible spasm of the cilliary muscle)
Now,after researching the net i came across the topic of ''cilliary muscle spasm'' ..and how it's caused and how it progresses myopia..though i never really found what it's actual treatment is!
Now..i tried to find out if i have it..by using Homatropine to paralyze the ciliary mucle and seeing what the effect would be. I dropped 3 drops of Homatropine 1 percent solution in my right eye conjuctiva..
When the cycloplegia occured i was unable to read from close but still perfectly able to read from 1-1.5 feet away,though my distance view was blurred..!
Can someone please explain to me what happend? I mean when the muscle is paralyzed your long distance view shouldn't be blurred unless you're hypermetropic?
So can someone please tell me how i can find out weather i have this spasm and if so how it's being treated?
Spasm of the ciliary body is VERY VERY Rare. Your problem might be due to:
1. Over minus'ed lens. To determine this you need a post cycloplegic refraction.
2. Pre presbyopic symptoms if you are in your late 30's or early 40/s. For this you will need bifocals.
3. The effects of medications: the list is extenisve anti-cholinergics medication and many psychotropic medications like anxiety or depression medicine.
I'm not wearing any minus lenses and i never did..now i have -1.5 ,before this 4-month period my long distance vision was just better and not bothering me as much as it does now..
As far as i know(i might be wrong off course) a cycloplegic refraction is when a doctor uses cycloplegic eye drops to paralyze the ciliary muscle so it would be completely relaxed,and then tests your long-distance vision..right?
Well..as stated above,i kind of did this myself with the use of homatropine;though when the cycloplegia occured my long-distance view got blurry(my short distance view too off course,yet i was still perfectly able to see clearly from 1.5 feet away)..can you please explain me how this is possible since i am not hypermetropic?
I am in my early 20's and my short distance vision is as good as perfect and no i am not taking any medications..
If your eye muscle is temporarily paralysed with homatropine and cannot focus then the clear vision in a myope will correspond to the focal point cause by myhopia. If you are -1.50 the clear point will be at 1.5 meters away any thing closer or father away will be blurry. If the RX is -4.00 the focal point will be 1/4 of a meter away.
Oh..i didn't know that..so (in my case) if my most distant point of clear view is beyond 1.5 meters means that i have this spasm?
Well..as far as i can remember it was..i remember watching football games on tv from 2 meters away and seeing clearly..so is there any kind of treatment for this? To relax this muscle and let it go back to it's natural state?(in case if i have it)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.